Alert archive / Nebraska / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 51, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 3, 2014, 1:16 PM CDT for Holt County, Nebraska. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 3, 2014, 1:16 PM CDT (18:16 UTC)
- Expired
- Jun 3, 2014, 2:00 PM CDT
- In force
- 44 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.75 in
- Wind
- 80.0 mph
County Holt County, NE
The radar
The North Platte radar (KLNX), 163 km from the middle of the area, began a volume at 18:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 3, 1:35 PM CDT | HAIL 1.75 | 1 Ne Page, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 3, 9:36 AM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
| Jun 3, 1:12 PM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 6.3 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1655 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 898 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 280 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 5.6
The text
As transmitted, in the capitals the NWS used until 2016.
244
WUUS53 KLBF 031816
SVRLBF
NEC089-031900-
/O.NEW.KLBF.SV.W.0051.140603T1816Z-140603T1900Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
116 PM CDT TUE JUN 3 2014
THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
HOLT COUNTY IN NORTH CENTRAL NEBRASKA...
* UNTIL 200 PM CDT
* AT 114 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR EMMET...AND
MOVING EAST AT 45 MPH.
THIS IS A VERY DANGEROUS STORM.
HAZARD...80 MPH WIND GUSTS AND GOLF BALL SIZE HAIL.
SOURCE...LAW ENFORCEMENT.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT
CONSIDERABLE DAMAGE TO ROOFS...WINDOWS AND VEHICLES.
EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY.
* LOCATIONS IMPACTED INCLUDE...
ONEILL...CHAMBERS...INMAN...PAGE...EWING...MIDWAY...SCOTTVILLE...
OPPORTUNITY...DORSEY AND KNIEVELS CORNER.
THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 289 AND 328.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4213 9876 4230 9908 4278 9887 4273 9830
4209 9830
TIME...MOT...LOC 1815Z 286DEG 40KT 4252 9875
HAIL...1.75IN
WIND...80MPH
$$
KNUTSVIG3 follow-up statements
060
WWUS53 KLBF 031825
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
125 PM CDT TUE JUN 3 2014
NEC089-031900-
/O.CON.KLBF.SV.W.0051.000000T0000Z-140603T1900Z/
HOLT NE-
125 PM CDT TUE JUN 3 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HOLT COUNTY
UNTIL 200 PM CDT...
AT 123 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ONEILL...AND
MOVING EAST AT 45 MPH.
THIS IS A VERY DANGEROUS STORM.
HAZARD...80 MPH WIND GUSTS AND GOLF BALL SIZE HAIL.
SOURCE...PUBLIC. GOLF BALL SIZE HAIL WAS REPORTED 6 MILES NORTH OF
EMMET.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT
CONSIDERABLE DAMAGE TO ROOFS...WINDOWS AND VEHICLES.
EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY.
LOCATIONS IMPACTED INCLUDE...
INMAN...PAGE...EWING...OPPORTUNITY...DORSEY AND KNIEVELS CORNER.
THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 290 AND 328.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4219 9876 4242 9903 4247 9900 4273 9886
4273 9830 4209 9830
TIME...MOT...LOC 1824Z 288DEG 42KT 4249 9859
HAIL...1.75IN
WIND...80MPH
$$
KNUTSVIG473
WWUS53 KLBF 031837
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
137 PM CDT TUE JUN 3 2014
NEC089-031900-
/O.CON.KLBF.SV.W.0051.000000T0000Z-140603T1900Z/
HOLT NE-
137 PM CDT TUE JUN 3 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN HOLT
COUNTY UNTIL 200 PM CDT...
AT 132 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES NORTHEAST
OF ONEILL...AND MOVING EAST AT 45 MPH.
THIS IS A VERY DANGEROUS STORM.
HAZARD...80 MPH WIND GUSTS AND GOLF BALL SIZE HAIL.
SOURCE...PUBLIC. GOLF BALL SIZE HAIL WAS REPORTED 6 MILES NORTH OF
EMMET.
IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
SHELTER. MOBILE HOMES WILL BE HEAVILY DAMAGED. EXPECT
CONSIDERABLE DAMAGE TO ROOFS...WINDOWS AND VEHICLES.
EXTENSIVE TREE DAMAGE AND POWER OUTAGES ARE LIKELY.
LOCATIONS IMPACTED INCLUDE...
PAGE...EWING AND DORSEY.
THIS INCLUDES HIGHWAY 20 BETWEEN MILE MARKERS 304 AND 328.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 4221 9867 4241 9872 4270 9869 4273 9830
4212 9830
TIME...MOT...LOC 1837Z 282DEG 38KT 4252 9842
HAIL...1.75IN
WIND...80MPH
$$
KNUTSVIG071
WWUS53 KLBF 031858
SVSLBF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
158 PM CDT TUE JUN 3 2014
NEC089-031907-
/O.EXP.KLBF.SV.W.0051.000000T0000Z-140603T1900Z/
HOLT NE-
158 PM CDT TUE JUN 3 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HOLT COUNTY WILL
EXPIRE AT 200 PM CDT/100 PM MDT/...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 7 PM CDT.
LAT...LON 4221 9867 4241 9872 4270 9869 4273 9830
4212 9830
TIME...MOT...LOC 1857Z 282DEG 38KT 4247 9814
$$
BUTTLERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 1:13 PM CDT, 3 minutes earlier.
Area forecast discussion, Jun 3, 1:13 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 113 PM CDT TUE JUN 3 2014 .SYNOPSIS... ISSUED AT 351 AM CDT TUE JUN 3 2014 ON THE 07Z MSL PLOT/ANALYSIS...LOW LEVEL FEATURES OF SPECIAL INTEREST INCLUDE A FRAGMENTED BOUNDARY OR FRONT ACROSS NORTHERN NEBRASKA TO ABOUT MULLEN...THEN INTO COLORADO AROUND DENVER. ANOTHER FRONT WAS INDICATED NORTHEAST TO SOUTHWEST KANSAS AND INTO SOUTHEAST COLORADO. THE WATER VAPOR IMAGERY SHOWED A BOUNDARY FROM WESTERN NEBRASKA THROUGH SOUTHERN WYOMING TO NORTHEAST UTAH. THE 06Z DERIVED PRECIPITABLE WATER FROM GOES AND SATELLITE MICROWAVE SHOWED THE MOISTURE PLUME EXTENDING ACROSS THE NEBRASKA PANHANDLE INTO SOUTHWEST NEBRASKA WITH VALUES OF 20-25MM. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 351 AM CDT TUE JUN 3 2014 THE SEVERE THUNDERSTORM AND TORNADO THREAT ARE THE CRITICAL FORECAST ISSUES TODAY FOR WESTERN AND NORTH CENTRAL NEBRASKA. THE POSITION OF THE FRONT AND DRY LINE ARE THE KEY TO TYING DOWN THE LOCATIONS OF SEVERE WEATHER AND TORNADOES. THE HIGH RAP13 AND NAM12 ARE IN DECENT AGREEMENT IN THAT SENSE. THERE ARE SOME DIFFERENCES IN THE LOCATION OF THE MOST FAVORABLE ROTATIONAL PARAMETERS SUCH AS 0-3KM HELICITY AND THE 0-2KM LAYER VORTICITY GENERATION PARAMETER. FOR 18Z...HIGH RESOLUTION SHORT RANGE PROJECTIONS OF THE 0-2KM THETA-E FIELDS SHOW THE FRONT ACROSS NORTH CENTRAL TO SOUTHEAST NEBRASKA WITH THE DRY LINE ACROSS EXTREME EASTERN NEBRASKA. TOWARD 21Z...THE DRY LINE BEGINS TO BULGE INTO EXTREME SOUTHWEST NEBRASKA. WITH THE FRONT CONTINUING ACROSS NORTH CENTRAL TO SOUTHEAST NEBRASKA. AT 00Z...THE CLOSED SURFACE LOW IS NORTH OF OGALLALA WITH THE DRY LINE BULGING TO NORTH PLATTE. AT 15Z...THE HIGHEST CONDENSATION PRESSURE (900MB BASED)...THE STRONGEST VORTICITY GENERATION PARAMETER GRADIENT ARE LOCATED AND THE HIGHEST 0-2KM HELICITY COMBINE APPROXIMATELY ALONG A VALENTINE-THEDFORD-NORTH PLATTE LINE. AS A RESULT...IT IS REASONABLE TO BELIEVE THAT THE BEST POTENTIAL FOR TORNADO DEVELOPMENT IS ALONG THAT LINE AND NORTH AND EAST OF IT. SUPERCELL MOVEMENT IS LIKELY TO BE ACROSS THE SURFACE BOUNDARIES...SO CELLS SHOULD CLUSTER AND DEVELOP FAIRLY QUICKLY INTO ONE OR MORE QUASI-LINEAR CONVECTIVE SYSTEMS...PROBABLY BY MID AFTERNOON. BY 21Z...THE BEST TORNADIC POTENTIAL SHIFTS TO NORTHEAST NEBRASKA. HOWEVER...THE DRY LINE BULGING INTO SOUTHWEST NEBRASKA WILL CREATE A THREAT OF LARGE HAIL AND DAMAGING WIND FOR THE AREA SOUTH AND WEST OF AN OSHKOSH-NORTH PLATTE-MCCOOK LINE. IT DOES APPEAR THAT THE POTENTIAL OF SEVERE WEATHER WILL BE OUT OF WESTERN AND NORTH CENTRAL NEBRASKA BY LATE AFTERNOON TO EARLY EVENING. .LONG TERM...(WEDNESDAY THROUGH MONDAY) ISSUED AT 351 AM CDT TUE JUN 3 2014 MAIN FORECAST ISSUES THROUGH THIS PERIOD INCLUDE TIMING OF PRECIPITATION CHANCES AND TEMPERATURES AS SEVERAL WEAK SYSTEMS MOVE ACROSS THE AREA. THERE IS FAIR AGREEMENT AMONG THE MODELS IN THE GENERAL WEATHER PATTERN PATTERN THROUGH THE WEEKEND. THE UPPER LEVEL RIDGE OVER NORTHERN MEXICO INTO THE SOUTHERN PLAINS WILL MEANDER EAST TO THE TEXAS/LOUISIANA AREA BY THE WEEKEND...BUT WILL DEAMPLIFY AS SEVERAL TROUGHS MOVE OUT OF CANADA AND THE PACIFIC TO FLATTEN OUT THE FLOW. THESE SHORTWAVE TROUGHS ARE LOOKING TO MOVE ACROSS THE AREA ABOUT EVERY 12-36 HOURS WEDNESDAY THROUGH SATURDAY. HAVE ATTEMPTED TO REFINE TIMING OF SOME OF THE PRECIPITATION CHANCES AS IT IS LIKELY THERE WON/T BE SHOWERS AND STORMS ONGOING THROUGH EVERY PERIOD OF THE FORECAST. THAT BEING SAID...WITH THE QUICK MOVING SHORTWAVES...THERE IS ENOUGH DIFFERENCES IN MODEL SOLUTIONS TO KEEP FROM BEING ABLE TO PULL CHANCES FROM TOO MANY PERIODS. STARTING ON WEDNESDAY...WEAK RIDGING WILL BUILD IN OVER THE CENTRAL PLAINS BEHIND THE DEPARTING SHORTWAVE TROUGH THAT WILL BRING THE ACTIVE WEATHER TO THE AREA TODAY. THERE MAY BE SOME LINGERING SHOWERS STILL OVER THE EASTERN PARTS OF THE FORECAST AREA WEDNESDAY MORNING...BUT THIS SHOULD MOVE OUT FAIRLY EARLY IN THE MORNING LEAVING THE FORECAST GENERALLY DRY. THE LATEST MODEL RUNS ARE A BIT FASTER PUSHING THE SURFACE HIGH EAST WHICH BRINGS THE RETURN SOUTHERLY FLOW INTO THE WESTERN PART OF THE AREA...SO EXPECTING A FAIRLY GOOD GRADIENT IN HIGH TEMPERATURES WEDNESDAY. A SHORTWAVE TROUGH WILL MOVE INTO THE NORTHERN AND CENTRAL PLAINS WEDNESDAY NIGHT TO BRING CHANCES FOR SOME SHOWERS AND THUNDERSTORMS LATE WEDNESDAY AFTERNOON OVER THE NORTHERN PANHANDLE AND THEN TRACKING EAST INTO THE DAY THURSDAY. STORMS THAT DEVELOP WEDNESDAY AFTERNOON HAVE THE POTENTIAL TO BE STRONG AS THEY MOVE INTO THE FORECAST AREA DUE TO DEEP LAYER SHEAR BEING AT 40-50KTS ALONG WITH 1500-2500 J/KC OF MU CAPES. THINKING THE SEVERE THREAT WILL BE PREDOMINANTLY NORTHWEST OF THE LOCAL AREA AS THE STORMS LOOK TO MOVE INTO THE FORECAST AREA IN THE EVENING AND WITH CAPE AND SHEAR BOTH DIMINISHING...UNSURE OF HOW LONG ACTIVITY WILL SUSTAIN ITSELF. A WEAK LOW LEVEL JET DOES DEVELOP IN THE EVENING WHICH COULD HELP FUEL THE STORMS...BUT AGAIN ITS WEAK SO ALTHOUGH A SEVERE STORM OR TWO CAN/T BE RULED OUT...DON/T EXPECT ANY WIDESPREAD SEVERE STORMS. THROUGH THURSDAY MODELS HAVE A SURFACE LOW OVER MANITOBA WITH A WARM FRONT DOWN THROUGH CENTRAL NEBRASKA AND A COLD FRONT UP THROUGH MONTANA. MODELS WANT TO CONTINUE SHOWER AND THUNDERSTORM ACTIVITY THROUGH MUCH OF THE DAY AS WEAK IMPULSES OF ENERGY IN THE MID LEVELS PUSH ACROSS THE CENTRAL PLAINS AHEAD OF A SHORTWAVE TROUGH PUSHING INTO THE CALIFORNIA COAST. THEN AS THE TROUGH MOVES INTO THE ROCKIES AND TOWARDS THE PLAINS THROUGH FRIDAY NIGHT CHANCES FOR SHOWERS AND THUNDERSTORMS WILL INCREASE. DO THINK ACTIVITY WILL BE FAIRLY WIDESPREAD INTO THE DAY SATURDAY AS ANOTHER SHORTWAVE TROUGH WILL MOVE OUT OF THE PACIFIC NORTHWEST AND INTO THE NORTHERN PLAINS TO ENHANCE THE LARGE-SCALE LIFT. AT THIS TIME...IT IS TO EARLY DISCERN CHANCES FOR SEVERE STORMS FOR THURSDAY AND FRIDAY. PARAMETERS ARE SHOWING THAT SOME STRONG TO SEVERE STORMS CAN/T BE RULED OUT BUT AT THIS TIME JUST DON/T SEE A PARTICULARLY STRONG SET-UP FOR A LARGE SEVERE WEATHER OUTBREAK IN THESE TIME PERIODS. BY SUNDAY...MODEL SOLUTIONS BEGIN TO DIVERGE WITH THE LARGE-SCALE FLOW. THIS IS BASED ON A DIFFERENCE IN TIMING OF A STRONG SHORTWAVE TROUGH MOVING OUT OF THE GULF OF ALASKA INTO THE PACIFIC NORTHWEST. THE ECMWF IS A BIT MORE PROGRESSIVE AND QUICKER...MOVING IT INTO THE NORTHERN ROCKIES BY MONDAY MORNING. THIS FASTER SOLUTION DOESN/T ALLOW FOR THE UPPER LEVEL PATTERN TO AMPLIFY MUCH AND KEEPS THE FLOW FAIRLY ZONAL PRIOR TO THIS SHORTWAVE MOVING INTO THE PLAINS MONDAY NIGHT AND TUESDAY. THE SLOWER GFS DOES/T BRING THE TROUGH ONSHORE UNTIL MONDAY NIGHT...WHICH LEADS TO MUCH STRONGER AMPLIFICATION OF THE RIDGING DOWNSTREAM OVER THE PLAINS FOR EARLY IN THE WEEK. CONFIDENCE IS LOW IN THE SUNDAY/MONDAY TIME-FRAME AND USED A BLEND OF THE LONG-RANGE MODELS FOR THE FORECAST...BUT TRENDED CLOSER TO THE ECMWF AS THE NEW 03.00Z GFS IS TRENDING TOWARDS A FASTER/LESS AMPLIFIED SOLUTION. THIS WOULD SUGGEST COOLER TEMPERATURES FOR SUNDAY AND MONDAY...WITH DRY CONDITIONS SUNDAY AND CHANCES FOR SHOWERS AND THUNDERSTORMS MONDAY. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 113 PM CDT TUE JUN 3 2014 BUSY AFTERNOON WITH STRONG TO SEVERE THUNDERSTORMS. IMPACT ALREADY AT KVTN AND EXPECTED THE STORMS TO IMPACT KVTN AND POINTS SOUTH AND EAST. LESS CONFIDENCE FOR KLBF AS DEVELOPMENT EXPECTED NEAR THE TERMINAL...AND COULD BE FURTHER EAST. THIS AFTERNOON INTO THE EVENING WE WILL CONTINUE TO MONITOR CLOSELY AND WATCH FOR AMENDMENTS AS IMPACT FOR THUNDERSTORM TIMING BECOMES MORE CERTAIN. OVERNIGHT ACTIVITY PUSHES EAST...HOWEVER MODELS IN GOOD AGREEMENT WITH LOW IFR CIGS/FOG DEVELOPING OVERNIGHT INTO THE EARLY MORNING HOURS. VFR CONDITIONS DEVELOP BY MID MORNING ACROSS THE ENTIRE AREA. && .LBF WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...SPRINGER SHORT TERM...SPRINGER LONG TERM...BROOKS AVIATION...MASEK
Hazardous weather outlook, Jun 3, 5:08 AM CDT, 8 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 508 AM CDT TUE JUN 3 2014 NEZ004>010-022>029-035>038-056>059-069>071-094-041015- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 508 AM CDT TUE JUN 3 2014 /408 AM MDT TUE JUN 3 2014/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TODAY AND TONIGHT. THERE IS A RISK OF SEVERE THUNDERSTORMS IN MUCH OF WESTERN AND NORTH CENTRAL NEBRASKA TODAY. SEVERE THUNDERSTORMS ARE LIKELY IN AN AREA FROM A LINE FROM CODY IN NORTHERN CHERRY COUNTY THROUGH HYANNIS...ARTHUR AND NORTH PLATTE TO CURTIS AND TO THE NORTH AND EAST. IN THAT AREA...LARGE HAIL AND DAMAGING WIND IS LIKELY AND TORNADOES ARE POSSIBLE. SEVERE THUNDERSTORMS ARE ALSO POSSIBLE IN THE EASTERN PANHANDLE AND EXTREME SOUTHWEST NEBRASKA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN WEDNESDAY NIGHT AND THURSDAY. IN FACT...BECAUSE OF A FRONT SHIFTING BACK AND FORTH ACROSS THE CENTRAL PLAINS...THUNDERSTORMS ARE POSSIBLE EACH DAY THROUGH SATURDAY EVENING WITH THE HIGHEST PROBABILITY FRIDAY AND FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL PROBABLY BE NEEDED IN CENTRAL AND NORTH CENTRAL NEBRASKA FROM NOON UNTIL ABOUT 7 PM CDT. && GET YOUR WEATHER...HYDROLOGICAL...AND CLIMATE INFORMATION AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) JRS
In the hours before
Local storm report, Jun 3, 12:18 PM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1218 PM CDT TUE JUN 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1218 PM HAIL 11 N AINSWORTH 42.71N 99.86W
06/03/2014 M1.50 INCH BROWN NE FIRE DEPT/RESCUE
&&
SNIVELYLocal storm report, Jun 3, 12:33 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1233 PM CDT TUE JUN 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM HAIL 7 N BASSETT 42.68N 99.54W
06/03/2014 M1.75 INCH ROCK NE TRAINED SPOTTER
WIND SPEEDS ESTIMATED 55 TO 60 MPH
&&
SNIVELYLocal storm report, Jun 3, 12:49 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1249 PM CDT TUE JUN 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1246 PM TSTM WND GST NEWPORT 42.60N 99.33W
06/03/2014 M100 MPH ROCK NE FIRE DEPT/RESCUE
REPORT OF 80 TO 100 MPH WINDS REPORTED.
&&
JGOMEZLocal storm report, Jun 3, 1:05 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
105 PM CDT TUE JUN 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HAIL 5 W ATKINSON 42.53N 99.07W
06/03/2014 M1.00 INCH HOLT NE TRAINED SPOTTER
&&
SNIVELYLocal storm report, Jun 3, 1:08 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
108 PM CDT TUE JUN 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0107 PM HAIL ATKINSON 42.53N 98.98W
06/03/2014 M1.75 INCH HOLT NE TRAINED SPOTTER
&&
JGOMEZLocal storm report, Jun 3, 1:13 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
113 PM CDT TUE JUN 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1245 PM HAIL 4 N NEWPORT 42.66N 99.33W
06/03/2014 E1.75 INCH ROCK NE PUBLIC
&&
JGOMEZThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 10:54 AM CDT | Severe Thunderstorm Warning | LBF | Cherry | 36 min |
| Jun 3, 11:13 AM CDT | Severe Thunderstorm Warning | LBF | Brown, Cherry, Keya Paha | 47 min |
| Jun 3, 11:59 AM CDT | Severe Thunderstorm Warning | LBF | Brown, Keya Paha, Rock | 46 min |
| Jun 3, 12:41 PM CDT | Severe Thunderstorm Warning | LBF | Holt, Keya Paha, Rock | 49 min |
| Jun 3, 2:49 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 25 min |
| Jun 3, 3:47 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Holt, Loup, Rock | 58 min |
| Jun 3, 3:58 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Hooker, Thomas | 47 min |
| Jun 3, 4:08 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Rock | 52 min |
| Jun 3, 4:18 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Holt, Wheeler | 42 min |
| Jun 3, 4:32 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Cherry, Thomas | 43 min |
| Jun 3, 4:42 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Hooker, Thomas | 48 min |
| Jun 3, 4:53 PM CDT | Severe Thunderstorm Warning | LBF | Wheeler | 39 min |
| Jun 3, 4:57 PM CDT | Severe Thunderstorm Warning | LBF | Cherry, Grant | 48 min |
| Jun 3, 5:11 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Thomas | 49 min |
| Jun 3, 5:24 PM CDT | Severe Thunderstorm Warning | LBF | Brown, Rock | 51 min |
| Jun 3, 5:54 PM CDT | Severe Thunderstorm Warning | LBF | Blaine, Garfield, Loup | 51 min |
| Jun 3, 5:57 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Lincoln | 63 min |
| Jun 3, 6:05 PM CDT | Severe Thunderstorm Warning | LBF | Holt, Wheeler | 40 min |
| Jun 3, 6:10 PM CDT | Severe Thunderstorm Warning | LBF | Garden, Grant | 30 min |
| Jun 3, 6:20 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 55 min |
| Jun 3, 6:41 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Wheeler | 49 min |
| Jun 3, 6:47 PM CDT | Severe Thunderstorm Warning | LBF | Garden | 58 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.